Jump to content

Taking Effexor With St. Johns Wort


Recommended Posts

I currently take Effexor 225mg along with Remeron 30mg. I feel it has helped, but I still feel like I am not all there in regards to having relief from depression. Would adding and herbal supplement like St. Johns Wort be of any benefit, or get me "over the hump". Has anyone had experience with this? I would greatly appreciate any feedback.

 

As always, thanks for your time as we are in this struggle together.

 

Erik S.

Link to comment
Share on other sites

  • 4 weeks later...

If I remember right, St John's Wort changes the amount of serotonin in the brain which is what the antidepressants are for.  I would not recommend doing this without talking to the psychiatrist first.

 

Something else you might try is exercise.  That is supposed to help.

Link to comment
Share on other sites

  • 3 weeks later...

Taking St John's Wort in addition to your medication can cause serotonin syndrome. I don't know of anybody who was relieved of their depression by taking it, either. If you feel that your current medication is not helping you to achieve full remission, you should speak to your doctor about other augmentations, like other drugs that may enhance the effects of what you're on or address specific symptoms, or therapy. 

 

I hope they find the right solution for you!

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...